Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Automorphisms of fiber surfaces of genus $2$, inducing the identity in cohomology

Author: Jin-Xing Cai
Journal: Trans. Amer. Math. Soc. 358 (2006), 1187-1201
MSC (2000): Primary 14J50; Secondary 14J29
Published electronically: April 22, 2005
MathSciNet review: 2187650
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $S$ be a complex non-singular projective surface of general type with a genus $2$ fibration and $\chi (\mathcal O_S)\geq 5$. Let $G \subset\operatorname{Aut}S$ be a non-trivial subgroup of automorphisms of $S$, inducing trivial actions on $H^i(S,\mathbb{Q})$ for all $i$. Then $\vert G\vert=2$, $K_S^2=4\chi (\mathcal O_S)$ and $q(S)=1$. Examples of such surfaces are given.

References [Enhancements On Off] (What's this?)

  • [AS] M. F. Atiyah and I. M. Singer, The index of elliptic operators. III, Ann. of Math. (2) 87 (1968), 546–604. MR 0236952
  • [Be] Arnaud Beauville, L’application canonique pour les surfaces de type général, Invent. Math. 55 (1979), no. 2, 121–140 (French). MR 553705, 10.1007/BF01390086
  • [BPV] W. Barth, C. Peters, and A. Van de Ven, Compact complex surfaces, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 4, Springer-Verlag, Berlin, 1984. MR 749574
  • [BR] Dan Burns Jr. and Michael Rapoport, On the Torelli problem for kählerian 𝐾-3 surfaces, Ann. Sci. École Norm. Sup. (4) 8 (1975), no. 2, 235–273. MR 0447635
  • [Ca1] Jin-Xing Cai, On abelian automorphism groups of fibred surfaces of small genus, Math. Proc. Cambridge Philos. Soc. 130 (2001), no. 1, 161–174. MR 1797736, 10.1017/S0305004100004758
  • [Ca2] Jin-Xing Cai, Automorphisms of a surface of general type acting trivially in cohomology, Tohoku Math. J. (2) 56 (2004), no. 3, 341–355. MR 2075770
  • [H] E. Horikawa, On algebraic surfaces with pencils of curves of genus 2, Complex analysis and algebraic geometry, Iwanami Shoten, Tokyo, 1977, pp. 79–90. MR 0453756
  • [Mu] David Mumford, Algebraic geometry. I, Springer-Verlag, Berlin-New York, 1976. Complex projective varieties; Grundlehren der Mathematischen Wissenschaften, No. 221. MR 0453732
  • [Per] Ulf Persson, Double coverings and surfaces of general type, Algebraic geometry (Proc. Sympos., Univ. Tromsø, Tromsø, 1977) Lecture Notes in Math., vol. 687, Springer, Berlin, 1978, pp. 168–195. MR 527234
  • [Pet] C. A. M. Peters, Holomorphic automorphisms of compact Kähler surfaces and their induced actions in cohomology, Invent. Math. 52 (1979), no. 2, 143–148. MR 536077, 10.1007/BF01403061
  • [Ue] Kenji Ueno, A remark on automorphisms of Enriques surfaces, J. Fac. Sci. Univ. Tokyo Sect. I A Math. 23 (1976), no. 1, 149–165. MR 0404268
  • [X1] Gang Xiao, Surfaces fibrées en courbes de genre deux, Lecture Notes in Mathematics, vol. 1137, Springer-Verlag, Berlin, 1985 (French). MR 872271
  • [X2] G. Xiao, L’irrégularité des surfaces de type général dont le système canonique est composé d’un pinceau, Compositio Math. 56 (1985), no. 2, 251–257 (French). MR 809870

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14J50, 14J29

Retrieve articles in all journals with MSC (2000): 14J50, 14J29

Additional Information

Jin-Xing Cai
Affiliation: LMAM, School of Mathematical Sciences, Peking University, Beijing 100871, People’s Republic of China

Received by editor(s): October 31, 2003
Received by editor(s) in revised form: April 26, 2004
Published electronically: April 22, 2005
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.